×

zbMATH — the first resource for mathematics

Twistor spaces over the connected sum of 3 projective planes. (English) Zbl 0766.53049
The paper gives an algebraic-geometric description of complex twistor spaces of the connected sum of three complex projective planes. This is done by considering the map defined by the half anticanonical linear system on the complex twistor space of a 4-dimensional manifold satisfying the following assumption: The underlying self-dual structure on the 4-dimensional manifold has a metric of positive scalar curvature in its conformal class. If the half anticanonical linear system has no base points then the twistor space is a modification of a certain conic bundle over a quadric surface. In the other case there is a family of twistor spaces which are double solids.

MSC:
53C55 Global differential geometry of Hermitian and Kählerian manifolds
32L25 Twistor theory, double fibrations (complex-analytic aspects)
PDF BibTeX XML Cite
Full Text: Numdam EuDML
References:
[1] Atiyah, M.F. , Hitchin, N.J. , Singer, I.M. : Self-duality in four-dimensional Riemannian geometry . Proc. R. Soc. Lond., Ser. A 362 (1978), 425-461. · Zbl 0389.53011 · doi:10.1098/rspa.1978.0143
[2] Bănică, C. , Stănasilă, O. : Méthodes Algébriques dans la Théorie Globale des Espaces Complexes I, II . Paris: Gauthier Villars, 1977. · Zbl 0349.32006
[3] Besse, A. : Géométrie Riemannienne en Dimension 4 . Paris: Cedic, 1981.
[4] Bombieri, E. , Husemoller, D. : Classification and embeddings of surfaces . In: Algebraic Geometry , 1974. Providence, R.I., American Math. Soc. (1975), 329-420 (Proc. of Symp. Pure Math. 29). · Zbl 0326.14009
[5] Cayley, A. : First memoir on quartic surfaces . Proc. Lond. Math. Soc., I Ser. 3 (1871), 19-69. · JFM 03.0390.01
[6] Cayley, A. : Sketch of recent researches upon quartic and quintic surfaces . Proc. Lond. Math. Soc., I Ser. 3 (1871), 186-195. · JFM 03.0393.04
[7] Cayley, A. : Second memoir on quartic surfaces . Proc. Lond. Math. Soc., I Ser. 3 (1871), 198-202. · JFM 03.0391.01
[8] Cayley, A. : Third memoir on quartic surfaces . Proc. Lond. Math. Soc., I Ser. 3 (1871), 234-266. · JFM 03.0391.02
[9] Clemens, H. : Double solids . Adv. Math. 47 (1983), 107-230. · Zbl 0509.14045 · doi:10.1016/0001-8708(83)90025-7
[10] Demazure, M. : Surfaces de Del Pezzo II. V . In: Séminaire sur les Singularités des Surfaces . Berlin, Heidelberg, New York: Springer-Verlag, 1980 (Lect. Notes Math. 77). · Zbl 0444.14024 · numdam:SSS_1976-1977____A5_0 · numdam:SSS_1976-1977____A6_0 · numdam:SSS_1976-1977____A7_0 · numdam:SSS_1976-1977____A8_0
[11] Dold, A. : Lectures on Algebraic Topology . Berlin, Heidelberg, New York: Springer-Verlag, 1972. · Zbl 0234.55001
[12] Donaldson, S.K. : An application of gauge theory to the topology of 4-manifolds . J. Differ. Geom. 18 (1983), 269-316. · Zbl 0507.57010 · doi:10.4310/jdg/1214437665
[13] Donaldson, S. , Friedmann, R. : Connected Sums of Self-Dual Manifolds and Deformations of Singular Spaces . Oxford, Mathematical Institute, 1988 (Preprint). · Zbl 0671.53029 · doi:10.1088/0951-7715/2/2/002
[14] Floer, A. : Selfdual Conformal Structures on 1CP 2 (Preprint 1987).
[15] Freedman, M. : The topology of four-dimensional manifolds . J. Differ. Geom. 17 (1982), 357-454. · Zbl 0528.57011 · doi:10.4310/jdg/1214437136
[16] Friedrich, Th. : Self-duality of Riemannian manifolds and connections . In: Self-dual Riemannian Geometry and Instantons . Leipzig: Teubner-Verlag, 1981 (Teubner-Texte zur Mathematik, 34). · Zbl 0455.55015
[17] Friedrich, Th. , Kurke, H. : Compact four-dimensional self-dual Einstein manifolds with positive scalar curvature . Math. Nachr. 106 (1982), 271-299. · Zbl 0503.53035 · doi:10.1002/mana.19821060124
[18] Griffiths, P. , Harris, J. : Principles of Algebraic Geometry . New York: Wiley, 1978. · Zbl 0408.14001
[19] Hirzebruch, F. : Topological Methods in Algebraic Geometry . Berlin, Heidelberg, New York: Springer-Verlag, 1966. · Zbl 0138.42001
[20] Hirzebruch, F. , Hopf, H. : Felder von Flächenelementen in 4-dimensionalen Mannigfaltigkeiten . Math. Ann. 136 (1958), 156-172. · Zbl 0088.39403 · doi:10.1007/BF01362296 · eudml:160646
[21] Hitchin, N.J. : Linear field equations on self-dual spaces . Proc. R. Soc. Lond., Ser. A 370 (1980), 173-191. · Zbl 0436.53058 · doi:10.1098/rspa.1980.0028
[22] Hitchin, N.J. : Kählerian twistor spaces . Proc. Lond. Math. Soc., III Ser. 43 (1981), 133-150. · Zbl 0474.14024 · doi:10.1112/plms/s3-43.1.133
[23] Hurtubise, J. : The intersection of two quadrics in P 5(C) as a twistor space . Ann. Global Anal. Geom. 3 (1985), 185-195. · Zbl 0579.32048 · doi:10.1007/BF01000339
[24] Jessop, C.M. : Quartic Surfaces . Cambridge: University Press, 1916. · Zbl 1332.14005 · ebooks.library.cornell.edu
[25] Knutson, D. : Algebraic Spaces . Berlin, Heidelberg, New York: Springer-Verlag, 1971 (Lect. Notes Math. 203). · Zbl 0221.14001 · doi:10.1007/BFb0059750
[26] Kreußler, B. : Small resolutions of double solids, branched over a 13-nodal quartic surface . Ann. Global Anal. Geom. 7 (1989), 227-267. · Zbl 0699.32017 · doi:10.1007/BF00128300
[27] Kummer, E.E. : Über die Flächen vierten Grades mit sechzehn singulären Punkten . Monatsberichte der Königlichen PreuØischen Akademie der Wissenschaften zu Berlin (1864), 246-260. · Zbl 06736753
[28] Kurke, H. : Applications of algebraic geometry to twistor spaces . In: Badescu, L., Kurke, H. (eds) Week of Algebraic Geometry ) Leipzig: Teubner-Verlag, 1981 (Teubner-Texte zur Mathematik 40). · Zbl 0497.53049
[29] Kurke, H. : Vorlesungen über algebraische Flächen . Leipzig: Teubner-Verlag, 1982 (Teubner-Texte zur Mathematik 43). · Zbl 0495.14019
[30] Kurke, H. : Vanishing theorem for instanton bundles . To appear. · Zbl 0612.14014
[31] Kurke, H. : A family of self-dual structures on the connected sum of projective planes . Preprint, Forschungsschwerpunkt komplexe Mannigfaltigkeiten, Nr. 60, Erlangen 1990.
[32] Milnor, J. : Singular Points of Complex Hypersurfaces . Princeton: University Press, 1968. · Zbl 0184.48405 · doi:10.1515/9781400881819
[33] Poon, Y.S. : Compact Self-dual Manifolds with Positive Scalar Curvature . Oxford, St. Catherine’s College, Thesis 1985. · Zbl 0583.53054 · doi:10.4310/jdg/1214440260
[34] Poon, Y.S. : Compact self-dual manifolds with positive scalar curvature . J. Differ. Geom. 24 (1986), 97-132. · Zbl 0583.53054 · doi:10.4310/jdg/1214440260
[35] Poon, Y.S. : Small Resolutions of Double Solids as Twistor Spaces (Preprint).
[36] Poon, Y.S. : Algebraic Dimension of Twistor Spaces . Math. Ann. 282 (1988), 621-627. · Zbl 0665.32014 · doi:10.1007/BF01462887 · eudml:164485
[37] Schoen, R. : Conformal deformation of a Riemannian metric to constant scalar curvature . J. Differ. Geom. 20 (1984), 479-495. · Zbl 0576.53028 · doi:10.4310/jdg/1214439291
[38] Werner, J. : Kleine Auftösungen spezieller dreidimensionaler Varietäten . Bonn, Max-Planck-Institut, 1987 (Preprint MPI 87-34). · Zbl 0657.14021
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.